Review: could Intuniv cause Compulsive hair pulling (Trichotillomania)?
Summary: Compulsive hair pulling is reported only by a few people who take Intuniv.
We study 652 people who have side effects while taking Intuniv from FDA and social media. Find out below who they are, when they have Compulsive hair pulling and more.
You are not alone: join a mobile support group for people who take Intuniv and have Compulsive hair pulling >>>
Intuniv has active ingredients of guanfacine hydrochloride. It is often used in attention deficit hyperactivity disorder. (latest outcomes from 833 Intuniv users)
Compulsive hair pulling
Compulsive hair pulling (disorder that causes people to pull out the hair from their scalp) has been reported by people with attention deficit hyperactivity disorder, depression, acne, stress and anxiety, hepatitis c. (latest reports from 275 Compulsive hair pulling patients)
On Jan, 26, 2015: 650 people reported to have side effects when taking Intuniv. Among them, 1 people (0.15%) has Compulsive Hair Pulling.
Time on Intuniv when people have Compulsive hair pulling * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Compulsive hair pulling||0.00%||0.00%||0.00%||0.00%||100.00%||0.00%||0.00% |
Gender of people who have Compulsive hair pulling when taking Intuniv * :
|Compulsive hair pulling||100.00%||0.00% |
Age of people who have Compulsive hair pulling when taking Intuniv * :
|Compulsive hair pulling||0.00%||0.00%||100.00%||0.00%||0.00%||0.00%||0.00%||0.00% |
Severity of Compulsive hair pulling when taking Intuniv ** :
|least||moderate||severe||most severe |
|Compulsive hair pulling||0.00%||100.00%||0.00%||0.00% |
How people recovered from Compulsive hair pulling ** :
|while on the drug||after off the drug||not yet |
|Compulsive hair pulling||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Indigestion (1 people, 100.00%)
- Add (1 people, 100.00%)
Top co-used drugs for these people * :
- Prilosec (1 people, 100.00%)
- Concerta (1 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Compulsive Hair Pulling while taking Intuniv?
You are not alone! Join a mobile support group:
- support group for people who take Intuniv and have Compulsive Hair Pulling
- support group for people who take Intuniv
- support group for people who have Compulsive Hair Pulling
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I have a brother that is 14 years old & his being taking risperdal for 9 years already & i want to know if that medication is causing my brother on over weight, having breast & being aggressive? (1 answer)
Please I need information so I can help my brother because he doesn't talk am his oldest sister thank you
- My 9 year old son takes guanfacine, hydroxyzine, and depakote for adhd, anxiety, and a mild unspecified mood disorder. are all these medications safe for him? (1 answer)
My son is a vibrant 9 year old boy. He has been diagnosed with ADHD, Anxiety, and an unspecified mood disorder. We have tried Adderall, (which kept him awake all night)Concerta and Depakote combo which made him angry all the time. Now we are at a new clinic. He is now prescribed Guanfacine, Depakote ER, and Hydroxyzine. Are all these medications a safe combination for him to be taking?
- Increasing leg cramps throughout night, loss of interest in sex
sever incessant muscle cramps nightly reducing sleep; loss of interest in intercouse
- Can trichotillomania, later in life, be a symptom from infant brachial plexus syndrom?
More questions for: Intuniv, Compulsive hair pulling
You may be interested at these reviews (Write a review):
- Respiridone causes hyper activity
My 7yr old is taking intuniv in the AM and respiridone @ pm but it makes run around crazy like a boost of energy
- Suboxone treatment may have caused my trichotillomania
It's a long story of how I became addicted to opiates after 15+ years of chronic pain, but I decided to give up pain killers and try suboxone/subutex treatment. Shortly thereafter, I began pulling hair. First from my head, then when the bald spots became too obvious I started pulling from all over. It seemed to be triggered by stress or anxiety but not always. I did not make an association until recently, when I finally stopped the suboxone. It was two weeks of miserable withdrawal, much worse than from pain killers themselves, but I am finally out of the haze I'd be in all of that time, and I have no urge to pull hair whatsoever. I don't know how often the association of suboxone use and trichotillomania has been examined, but I wanted to share my experience in case anyone else is in a similar situation. Also, if you are considering starting suboxone treatment, don't. Withdrawal from opiates will lead to a few pretty rough days, but that's nothing compared to what you'll go through during suboxone withdrawal.
- Heavy breathing caused from tenex?
My son is on tenex and is doing this heavy breathing. Not sure if its another motor tic or if it is from the medicine. Any other experiences with this and tenex?
- Intuniv and tardive dyskenesia
My daughter has autism and hyperactivity. She was treated with Intuniv for about 2 years. She developed tardive dyskenesia. I am currently in the process of finding ways to treat it. I have tried Zantac, baclofen, no treatment. so far those have not helped. I am going to try vitamin B6 now in hope of alleviating the condition.
- Vomiting & low blood pressure on 4 ml intuniv
My son (8yrs old) has had an amazing year of improvement during 14 months on intuniv. Last week we increased from 3 to 4 ml because of weight gain and an increase in symptoms. After the third day of the increased dose he complained of a headache and began vomiting, which he continued to do for 6 hours. I later learned that these symptoms, as well as dizziness, were all caused by a decrease in his blood pressure. I sure wish I had been aware that there was a possibility of this happening, because I thought he had the flu and allowed him to suffer untreated all night long and well into the morning. We had to spend the night in the hospital under observation and now we are back to 2 ml. A dose I do not think will be effective. The symptoms that we need addressed immediately are: lack of focus and organization, being easily aggravated by other people, and hyperactivity. We have tried stimulants before and they were not a good match for my son, making his SID symptoms more intense and he was very underweight. I think we will be seeing a neurologist soon. What are our options?
More reviews for: Intuniv, Compulsive hair pulling
Comments from related studies:
From this study (2 months ago):
Intuniv has caused extremely sever constipation for me.
From this study (2 months ago):
started in early September 2014
From this study (3 months ago):
Our son is very high IQ and has ADHD. He had been on Adderal xr until recently. The psychiatrist said that that may be causing the tics. He has been off the Adderall for 3 days now and still is having this body spasms...it's very weird looking and he does not realize it's happening.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.